MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48378
Medical Device Problem Codes Difficult to Remove (1528); Unintended Movement (3026); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/19/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturer ref# (b)(4).A2) unknown as information was not provided.A4) unknown as information was not provided.B3) unknown as information was not provided.D1) unknown as information was not provided.D4) lot#: unknown as information was not provided.Catalog is unknown but referred to as cook celect filter.Expiration date: unknown as lot# is unknown.F9) unknown as lot# is unknown.G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.G5) since catalog# is unknown 510(k) could be either k061815, k073374, k090140, k112119, k121057 or k121629.H4) unknown as lot# is unknown.(b)(4).Investigation is still in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Description of event according to short form complaint filed: it is alleged that "[pt] received a cook celect filter in (b)(6) 2012." patient outcome: it is alleged that [pt] was injured without further explanation.Hospital and medical records have been requested but not yet provided.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).(b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.H11) corrected data.B1) changed from adverse event to product problem.H1) changed from serious injury to malfunction.The event is currently under investigation.A supplemental report will be provided upon conclusion.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
This additional information received on 05/10/2017 as follows: plaintiff allegedly received an implant on (b)(6) 2012 via the right femoral vein due to deep vein thrombosis.Plaintiff is alleging embedment and device is unable to be retrieved.Plaintiff alleges attempted retrieval on (b)(6) 2013.
 
Additional Manufacturer Narrative
Exemption number e2016032.(b)(4).It has not been possible to further investigate or evaluate this alleged event based on the limited information provided to date via the operative note stating "embedment and device is unable to be retrieved¿.Cook will reopen its investigation if further information is received warranting supplementation in accordance with 21 c.F.R.803.56.Filter retrieval is occasionally difficult.This is well-known from published scientific literature where filter retrievals are referred to as simple vs.Complex.Several case reports published in scientific literature describe complex cases with successful endovascular filter retrievals using additional, advanced techniques.No evidence to suggest that this device was not manufactured according to specifications and nothing indicates that the filter did not perform as intended, e.G.Intended for the prevention of recurrent pulmonary embolism (pe) via placement in the vena cava.

Brand Name
COOK CELECT FEMORAL AND JUGULAR VENA CAVA FILTER
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key6590010
Report Number3002808486-2017-01151
Device Sequence Number95784
Product Code DTK
UDI-Device Identifier00827002483781
UDI-Public(01)00827002483781(17)140711(10)E2946297
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48378
Device Catalogue NumberIGTCFS-65-UNI-CELECT-PERM
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/09/2017
Device Age4 MO
Initial Date Received by Manufacturer 05/04/2017
Supplement Date Received by ManufacturerNot provided
09/14/2017
Initial Report FDA Received Date05/24/2017
Supplement Report FDA Received Date05/24/2017
09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient Weight70